MAUDE Adverse Event Report: Avanos Medical, Inc. AVANOS; Tubes, gastrointestinal (and accessories)

Avanos Medical, Inc. AVANOS; Tubes, gastrointestinal (and accessories)
Model Number 40-7431
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
A potential human factors/design concern: a dobhoff (corflo enteral feeding tube) was inserted overnight with the stylet left in place following insertion.It is unknown whether the retained stylet was recognized during subsequent nursing assessments.The issue was identified the following day when the patient underwent an mri examination.After completion of the scout image and first imaging sequence, mri technologists noted image artifact and questioned whether the patient had any metal associated with the feeding tube.An additional sequence was attempted; however, due to continued artifact, the patient was slowly removed from the scanner for further assessment.The patient denied having any implanted facial metal or other metallic objects.The mri team asked the patient's nurse to inspect the feeding tube.Upon examination, the nurse discovered that the stylet remained in the dobhoff tube.The stylet was immediately removed and discarded in a sharps container.The patient had been in the mri scanner approximately 3 to 5 minutes before the retained stylet was identified.The radiologist was notified and confirmed that imaging could proceed following stylet removal.The patient reported no discomfort, injury, or adverse symptoms.No evidence of harm was identified.A potential contributing factor identified during event review was the design of the feeding tube assembly.The stylet port and feeding tube port are the same color and appear similar, making it difficult to visually identify when the stylet remains in place.This may be especially challenging when different staff members are involved in tube insertion, x-ray confirmation, and subsequent patient care.The retained stylet was not recognized until mri image artifact prompted further investigation.This raises a potential usability concern related to visual differentiation of components and detection of retained stylets during care handoffs.

Brand Name
AVANOS
Common Device Name
Tubes, gastrointestinal (and accessories)
Manufacturer (Section D)
Avanos Medical, Inc.
5405 windward parkway
alpharetta GA 30004
MDR Report Key50896933
Report Number50896933
Device Sequence Number5828876
Product Code KNT
UDI-Device Identifier00350770460321
UDI-Public(01)00350770460321
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2026
Report Date (Section F) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number40-7431
Device Catalogue Number40-7431
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/25/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/25/2026
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA08/14/2026